Electronic Journal of Probability
- Electron. J. Probab.
- Volume 23 (2018), paper no. 67, 43 pp.
Height and contour processes of Crump-Mode-Jagers forests (I): general distribution and scaling limits in the case of short edges
Crump–Mode–Jagers (CMJ) trees generalize Galton–Watson trees by allowing individuals to live for an arbitrary duration and give birth at arbitrary times during their life-time. In this paper, we are interested in the height and contour processes encoding a general CMJ tree.
We show that the one-dimensional distribution of the height process can be expressed in terms of a random transformation of the ladder height process associated with the underlying Lukasiewicz path. As an application of this result, when edges of the tree are “short” we show that, asymptotically, (1) the height process is obtained by stretching by a constant factor the height process of the associated genealogical Galton–Watson tree, (2) the contour process is obtained from the height process by a constant time change and (3) the CMJ trees converge in the sense of finite-dimensional distributions.
Electron. J. Probab., Volume 23 (2018), paper no. 67, 43 pp.
Received: 22 July 2016
Accepted: 14 February 2018
First available in Project Euclid: 26 July 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60J85: Applications of branching processes [See also 92Dxx] 60J70: Applications of Brownian motions and diffusion theory (population genetics, absorption problems, etc.) [See also 92Dxx] 60J75: Jump processes
Schertzer, Emmanuel; Simatos, Florian. Height and contour processes of Crump-Mode-Jagers forests (I): general distribution and scaling limits in the case of short edges. Electron. J. Probab. 23 (2018), paper no. 67, 43 pp. doi:10.1214/18-EJP151. https://projecteuclid.org/euclid.ejp/1532570595